MAUDE Adverse Event Report: DEPUY MITEK LLC US FASTIN RC 5MM OCORD W/O NDLS; SCREW, FIXATION, BONE

DEPUY MITEK LLC US FASTIN RC 5MM OCORD W/O NDLS; SCREW, FIXATION, BONE
Catalog Number 222993
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that during an arthroscopic shoulder stabilization procedure it was observed that the fastin rc 5mm ocord w/o ndls anchor inserter did not release from the rod, even when using the correct technique.Another device was used to complete the procedure.There were no adverse consequences to the patient, or surgical delay reported.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the following conditions on the device surface: 1) the overall device surface with signs of usage; 2) the anchor deformed at one end, but still attached to the inserter rod (where a small gap could be observed between the inserter rod and the anchor); 3) some biological debris attached near the anchor edges; and 4) that all sub-components were returned for evaluation.No other anomalies were noted.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the fastin rc 5mm ocord w/o ndls would have contributed to the complained device issue.Based on the investigation findings, the potential cause for the deformation observed is traced to procedural variables, such as handling of the device or product interaction during the procedure; where a possible bending or excessive force was applied to the inserter rod while insertion, leading the anchor material to deform and subsequently to fail at the release step.However, consideration bust be given to all other potential influences such as the patient tissue quality, unprepared bone stock, incomplete insertion of the device or other procedure variables.As per instructions for use (ifu); anchors are designed to lock into cortical or cancellous bone and incomplete insertion or poor bone quality may result in anchor pullout.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.

Brand Name
FASTIN RC 5MM OCORD W/O NDLS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key22107659
Report Number1221934-2025-01972
Device Sequence Number8149855
Product Code HWC
UDI-Device Identifier10886705008711
UDI-Public(01)10886705008711(10)268L556(17)270131
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K060664
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222993
Device Lot Number268L556
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer06/23/2025
06/26/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/24/2025
06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown